Doctor insights on:
What is the best allergy medication for seasonal allergies like pollen, dust, ragweed, hay fever, dogs, cats, hamsters etc?
There are a few: Not one medicine is better than another....Everyone's system is different...Some people get better with allegra..Others with zyrtec..Others with Claritin or even benadryl (diphenhydramine). These are now over-the-counter...Try some and read the labels. If you don't feel better, see a board certified allergist (www.Acaai.Org). Good luck. ...Read moreSee 1 more doctor answer
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
IgE antibodies : Theoretically, one would expect monoclonal IgE antibodies to be very effective in blocking the allergic response. In the US, this has not been rigorously tested to establish its effectiveness. It is not FDA approved therapy at this time. However, it is approved for IgE mediated asthmatic disease and can concomitantly help allergic rhinitis in those patients. ...Read moreSee 1 more doctor answer
Varies: Allergic reactions varies with individuals.Some can consume cashews, while to others they are toxic.Reactions can be mild or severe. Mild reactions include nausea , vomiting, diarrhea. Skin rash and itching on the skin.The eyes , roof of mouth and throat may itch.Severe reactions include difficulty breathing, swelling to face and throat.The most dangerous is anaphylaxis.This can be fatal ...Read more
Many: Allergic reactions to any drug vary widely from patient to patient. In my experience, it is very uncommon to have an allergic reaction to gastrografin. If you have an iodine allergy, then you should avoid gastrografin. Here is link to more detail information: http://www.Drugs.Com/pro/gastrografin.Html. ...Read more
Can montelukast become an alternative of allergens immunotherapy for perenial allergic rhinitis ?
Not really: I suggest 3 steps to controlling allergies : 1) avoid the things you are allergic to. 2) take medications to control the symptoms. 3) get 'allergy shots' (immunotherapy) to teach your body to not be "allergic" to those things (immune tolerance). Using a leukotriene antagonist control the symptoms some, but it is not the most effective medication, and is not an equal alternative to immunotherapy. ...Read more
3 levels: 1. Avoidance - if it is possible to limit exposure to what you are allergic to that is the place to start -> works best for animals and dust. 2. Medical - antihistamines (benadryl, allegra, Claritin are common ones), intranasal steroids (flonase, Nasonex (mometasone) or similar) and variations of these 3. Immunotherapy - "allergy shots" or similar. ...Read moreSee 1 more doctor answer
Can environmental allergies (food, pollen, dust mites, contrast dye, penicillin) cause a high positive ANA?
I have seen this: While the +ANA is suggestive of SLE there can be other causes - other connective tissue disease, autoimmune thyroid disease, auto immune hepatitis to name some. I have seen a lot of people with + ANAs who only have as another problem a history of allergic reactions and I am convinced that thee allergic reactions can cause a + ANA. Everyone can have very low titters (amount) of ANA. ...Read more
The usual culprits: The causes of allergy are many but the symptoms are predictable & limited. Hives, swelling of hands, feet, eyelids & lips called angioedema, breathing issues due to windpipe swelling or asthma & GI symptoms like nausea, vomiting, abdominal pain & diarrhea. Since Erythromycin commonly causes GI symptoms it's hard to tell if this is allergy or intolerance when skin or breathing symptoms are absent. ...Read more
Yes: Sigulair (montelukast) is a leukotriene receptor antagonist used for the maintenance treatment of asthma and has the added benefit of relieving symptoms of seasonal allergies. In addition, montelukast is used for other conditions including exercise induced bronchospasm, AERD, and chronic urticaria (hives).This medication is NOT useful for the treatment of acute asthma attacks. ...Read moreSee 1 more doctor answer
Maybe: Could be food allergies or intolerances (notice how long after you eat a suspect food this starts), but more likely inhalant allergy or reaction to pollution or smoke. Cleaning up your diet with fresh veggies, fruits, fiber can help, avoiding the "whites" refined sugar, flour, etc and chemicals found in diet foods. Powdered (not tablet) vit c (3000 mg) helps symptoms, butterbur, quercetin, too. ...Read more